MAUDE Adverse Event Report: SYMMETRY SURGICAL INC BOVIE; CAUTERY HIGH TEMP

SYMMETRY SURGICAL INC BOVIE; CAUTERY HIGH TEMP
Lot Number 1217E
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient was not permanently harmed, a burn occurred with possible scarring.(b)(4).The batch records for the lot number provided was reviewed for any non-conformities.The device history record confirmed that items were within specification prior to shipping.The customer will not be returning the device for evaluation, as it is being held in their risk department, therefore a true root cause could not be determined.Based on the information above and the investigation that could be completed, this is being seen as an isolated event with no further actions necessary.This report can be seen as the final report.If additional information is obtained that alleges any other patient involvement or corrective actions a follow-up report will be submitted.
 
Event or Problem Description
The customer alleged that during a surgery meant to remove a conjunctival papillae injury, the cautery used to coagulate the small vein became hot in the tip.When it came close to the area that was being treated, a flame occurred that burned the patient's eyelashes and surrounding areas with subsequent scalding.

Brand Name
BOVIE
Common Device Name
CAUTERY HIGH TEMP
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8675994
Report Number3007208013-2019-00005
Device Sequence Number11195023
Product Code HQP
UDI-Device Identifier00607151011017
UDI-Public607151011017
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number1217E
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1